Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 29, 2022, 8:50 AM CDT for Jefferson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2022, 8:50 AM CDT (13:50 UTC)
- Expired
- Aug 29, 2022, 2:35 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 6:24 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 29, 6:24 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 624 AM CDT Mon Aug 29 2022 .SHORT TERM...(Today through Wednesday night) Issued at 339 AM CDT Mon Aug 29 2022 Unsettled weather expected early in the short-term portion of the forecast humid conditions in place. Relief from the humidity will arrive Tuesday evening and linger through much of the work week. Today and tonight: A shortwave/trough axis is expected to move from northeast OK/northwest AR through our CWA from roughly late morning through the afternoon. Timing looks to be fairly good with each of the models with plenty of moisture and instability around to produce showers and thunderstorms by late morning or early afternoon. Have POPs increasing from west to east, with likely POPs in the afternoon during peak heating and as the wave passes through the area. Instability is progged to be around 1500-2500 J/kg by early afternoon. Deep layer shear may briefly jump up to around 25kts with a bit stronger winds between 5 and 7km, but overall flow is fairly weak. Not out of the question for a few of the storms to pulse up and become strong or marginally severe. The main threat from the stronger storms will be gusty wind and marginally severe hail. Much of the area is outlooked for a Marginal Risk of severe weather and excessive rainfall for today. In addition, any of the storms will have the potential to produce heavy rainfall with PWAT values expected to be around 2 inches or 150%-175% of normal. Not really surprising with dewpoints surging to the mid 70s! Showers and thunderstorms will linger through much of the night, but the storms may become more scattered with loss of daytime heating. That will be the case until the cold front sags south into the area late in the night, which may concentrate another area of showers/storms along and ahead of it. Temperature trends/forecast will be a bit challenging with precipitation and cloud cover. The going forecast maintains high temperatures in the mid to upper 80s with lows in the upper 60s to around 70. Tuesday through Wednesday night: The aforementioned cold front will continue drifting south/southeast through the area through early Tuesday afternoon. This will lead to isolated to scattered showers and thunderstorms ahead of the front, diminishing from northwest to southeast throughout the day. The front will drift south of the area by Tuesday evening, bringing and end to the precipitation and pushing the higher dewpoints south of the CWA overnight. High pressure will then build across the area, leading to tranquil conditions through Wednesday night. Highs are expected to be in the mid to upper 80s (with a few 90 degree readings possible) and overnight lows in the upper 50s to low 60s, coolest across southern IL. .LONG TERM...(Thursday through Sunday) Issued at 339 AM CDT Mon Aug 29 2022 A large 500 mb ridge will encompass much of the nation late this week. Mainly dry conditions are expected, aside from a few diurnally induced showers or thunderstorms over the weekend. A slight increase in temps and humidity will occur over the four-day period. On Thursday through Friday, a surface high pressure center will pass east across the Great Lakes. This high will produce a dry northeast wind flow. Plenty of sunshine is expected. Afternoon dew points will be around 60. Daytime highs will be 85 to 90. Overnight lows will be mainly in the lower 60s. Over the weekend, the surface high will move far enough east to allow for some moisture return. Dew points will rise into the mid to upper 60s. Daily highs will be around 90, with overnight lows in the 60s. A weakness in the 500 mb ridge over the Mississippi Valley could help support a few diurnal showers or thunderstorms. && .AVIATION... Issued at 618 AM CDT Mon Aug 29 2022 Challenging forecast for aviation through Tuesday morning. Showers and thunderstorms will likely impact the TAF site intermittently through this time period, but exact timing is complicated. Current thinking is that the best chance for storms will be later this morning into this afternoon. Put a 3 hour tempo group in each of the sites for the most likely time period for storms to impact the TAF site, but this will likely need to be adjusted as storm develop. There may be a break in the evening before a cold front approaches later in the night, bringing yet another chance for showers and storms. The storms will be capable of producing very heavy downpours, small hail and gusty winds this afternoon and early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...KC LONG TERM...MY AVIATION...KC
Hazardous weather outlook, Aug 29, 3:49 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Paducah KY 349 AM CDT Mon Aug 29 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 349 AM CDT Mon Aug 29 2022 /449 AM EDT Mon Aug 29 2022/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight More widespread showers and thunderstorms are expected today and tonight, most numerous in the afternoon. Locally heavy rain and lightning are the primary hazards to expect from the storms; although, a few strong to marginally severe storms are possible with gusty winds and marginally severe hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will linger through Tuesday morning before gradually diminishing from northwest to southeast throughout the day. Locally heavy rain and lightning are the primary hazards to expect from the storms There is a slight chance of thunderstorms on Saturday and Sunday, mainly over western Kentucky and parts of southeast Missouri. Any storms that occur are forecast to be non severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:22 PM CDT | Special Weather Statement | PAH | Todd | 38 min |
| Aug 29, 1:38 PM CDT | Special Weather Statement | PAH | Lyon | 37 min |
| Aug 29, 2:16 PM CDT | Special Weather Statement | PAH | Hopkins | 29 min |
| Aug 29, 2:33 PM CDT | Areal Flood Advisory | PAH | Hopkins | 33 min |
| Aug 29, 2:46 PM CDT | Special Weather Statement | PAH | Livingston | 44 min |
| Aug 29, 3:06 PM CDT | Flash Flood Warning | PAH | Hopkins | 108 min |
| Aug 29, 3:15 PM CDT | Areal Flood Advisory | PAH | McLean, Webster | 3 hr |
| Aug 29, 8:41 AM CDT | Areal Flood Advisory | PAH | Jefferson | 3 hr |
| Aug 29, 12:56 PM CDT | Special Weather Statement | PAH | Gallatin | 34 min |
| Aug 29, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 28 min |
| Aug 29, 6:21 PM CDT | Special Weather Statement | PAH | Hamilton | 24 min |
| Aug 29, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 37 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.